The news correspondents obtained a quote from the research from Mayo Clinic, "We report 2 cases of high anion gap metabolic acidosis secondary to 5-oxoproline accumulation resulting from acetaminophen consumption: the first case caused by acute one-time ingestion of large quantities of acetaminophen and the second case caused by chronic repeated ingestion in a patient with chronic liver disease. Recognition of this entity facilitated timely diagnosis and effective treatment."
According to the news reporters, the research concluded: "Given acetaminophen is commonly used over the counter medication, increased recognition of this adverse effect is of important clinical significance."
For more information on this research see: Severe Anion Gap Metabolic Acidosis From Acetaminophen Use Secondary to 5-Oxoproline (Pyroglutamic Acid) Accumulation. American Journal of the Medical Sciences, 2012;344(6):501-504. American Journal of the Medical Sciences can be contacted at: Lippincott Williams & Wilkins, 530 Walnut St, Philadelphia, PA 19106-3621, USA. (Lippincott Williams and Wilkins - www.lww.com; American Journal of the Medical Sciences - journals.lww.com/amjmedsci/pages/default.aspx)
Our news journalists report that additional information may be obtained by contacting L. Zand, Mayo Clinic, Dept. of Med, Div Internal Med, Rochester, MN 55905, United States.
Keywords for this news article include: Rochester, Minnesota, Acetanilides, United States, Acetaminophen, Medical Science, North and Central America
Our reports deliver fact-based news of research and discoveries from around the world. Copyright 2013, NewsRx LLC
NewsRx also is available at LexisNexis, Gale, ProQuest, Factiva, Dialog, Thomson Reuters, NewsEdge, and Dow Jones.